MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. CORSAIR PRO XS; PERCUTANEOUS CATHETER

ASAHI INTECC CO., LTD. CORSAIR PRO XS; PERCUTANEOUS CATHETER
Catalog Number CSR150-21S
Medical Device Problem Codes Difficult to Remove (1528); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The reported corsair pro xs was returned for evaluation.The shaft of the returned corsair pro xs was found elongated for approximately 600mm from the catheter tip.The elongated segment was largely deformed.Microscopic observation revealed that the proximal segment of the catheter tip was crushed and bent.A longitudinal scratch was observed from the distal end to the middle of the tip that was likely made when contacting some hard and edgy object.The tip polymer was slit in the center of the scratch.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the provided information and referring to known similar events, it was presumed that patient anatomy had contributed to the difficulty in removal of the corsair pro xs.As the tip of the corsair pro xs was bit and caught by the calcified segment of the tortuous lesion, difficulty could be met during removal.It was concluded that this event was not attributed to product quality.Given that severe damage was observed on the tip of the returned corsair pro xs, a possibility could not be completely ruled out that some tip polymer fragment(s) might be left in the patient.Instructions for use (ifu) states: [warnings]: do not use this microcatheter in advanced calcified lesions.If any resistance or something abnormal is felt when operating this microcatheter, do not continue the manipulation while the causes are unclear.If it is suspected that this microcatheter is not operating correctly, avoid excessive manipulations, and carefully remove the entire catheter system while paying full attention to avoid complications.(continuing the manipulation while the cause of the problem is not identified may cause damage to this microcatheter, and damage the blood vessel.) [malfunctions and adverse effects]: damage.Withdrawal difficulty.
 
Event or Problem Description
It was reported that a percutaneous coronary intervention (pci) was performed to treat a moderately tortuous, heavily calcified chronic total occlusion (cto) in segments #2-3 of the right coronary artery (rca).An asahi ultimate bros 3 guide wire and an asahi corsair pro xs microcatheter were used for a retrograde approach via septal collateral.When advancing the two devices to the lesion in segment #2, the corsair pro xs became stuck in the lesion.Although the ultimate bros 3 was able to be removed, difficulty was met when removing the corsair pro xs.An asahi rg3 guide wire was then advanced retrogradely for externalization.When attempting to remove the corsair pro xs, the trapped corsair pro xs was not released even though the catheter shaft became elongated.An unspecified guide wire was then advanced antegradely close to the tip of the corsair pro xs.A balloon catheter was advanced and inflated to release the trapped corsair pro xs.After removing the corsair pro xs, the procedure was resumed and successfully completed with reestablished blood flow achieved by stenting.There were no adverse patient effects related to this event and the patient was fine without complications after the procedure.

Brand Name
CORSAIR PRO XS
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukako homma
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key15483339
Report Number3003775027-2022-00118
Device Sequence Number13952131
Product Code DQY
UDI-Device Identifier04547327123679
UDI-Public(01)04547327123679(17)240930(10)211027K211
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K182420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue NumberCSR150-21S
Device Lot Number211027K211
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2022
Initial Report FDA Received Date09/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown